Missouri, 2010

Flood in Missouri, April 28 to 30, 2010

April 28 to 30, 2010 · NWS PAH · 1 event in 1 county or zone

Another round of heavy rain in the upper Mississippi River Valley caused the Mississippi River to rise above flood stage by the end of the month.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Another round of heavy rain in the upper Mississippi River Valley caused the Mississippi River to rise above flood stage by the end of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 28, 5:35 AM CST, 25 minutes earlier.

Area forecast discussion, Apr 28, 5:35 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
635 AM CDT WED APR 28 2010

.UPDATE...
UPDATED FOR 12Z AVIATION FORECAST DISCUSSION.

&&

.DISCUSSION...
00Z MODELS CONFIRM WE STILL LOOK GOOD FOR DRY/WARMING WEATHER
UNTIL FRI. MODELS MOVE PCPN INTO WRN ZONES EARLY FRI AND THEN
SPREAD IT EASTWARD IN WAA FLOW DURING THE DAY. ELEVATED
INSTABILITY WILL SUPPORT THUNDER FOR ALL/EVEN THE FAR EAST...SO
WENT AHEAD AND UPPED POPS EAST TO LOW CHC...WITH HIGH CHC WEST
(FRI). CHANCES SPIKE FRI NIGHT IN THE LIKELY CATEGORY WITH
CONTINUED THUNDER CHANCES AS UPPER TROF DRAGS A FRONTAL BOUNDARY
ACROSS THE AREA. THIS WILL YIELD BEST CHC YET OF HEAVY RAINS WHICH
BECOMES THE ACTIVE PATTERN SETUP FOR THE WEEKEND. AFTER THE
BOUNDARY PASSES FRI NIGHT...IT STALLS JUST TO OUR SE SAT AND THEN
RETURNS NWARD SAT NIGHT AS SURFACE LOW PRESSURE DEVELOPS ALONG ITS
TAIL AND LIFTS NE ACROSS OUR AREA. THIS TOO WILL OFFER LOCALLY
HEAVY RAIN CHANCES/CALL IT ROUND TWO...WITH A REINVIGORATED
FRONTAL BOUNDARY HAVING PASSED JUST TO OUR EAST BY SUN AM EARLY.
THIS BOUNDARY MOVES OFF TO THE EAST...FURTHER THAN THE
PREVIOUS...BUT SIMILARLY STALLS AND AS THE NEXT WAVE OF LOW
PRESSURE COMES IN FRONT THE PLAINS...ANOTHER CHC PCPN IS
REINTRODUCED TO THE FORECAST BY MID WEEK. THIS WOULD SUGGEST A
MON-TUE LULL IN ACTIVITY AND OUR INHERITED POPS TO SHOW THIS
TRENDING...SOMETHING TO MONITOR IN FUTURE RUNS...WON'T MAKE ANY
CHANGES TO DAYS 6-7 ON THIS PACKAGE.

MOS GUIDANCE CLOSE TO OBSERVED AND INHERITED/INCLUDING COLLAB
PIC...MINOR TWEEKS ONLY...CONTINUE TO LIKE GFS MAV MOS.

&&

.AVIATION...
PATCHY FOG EARLY THIS MORNING IS DROPPING VSBYS TO 1/4 AM IN SOME
LOCATIONS. FOG SHOULD BURN OFF BY MID AM...MAY HAVE A DIURNAL CU
DECK AROUND 5K FEET SCT AT BEST. LIGHT AND VARIABLE WINDS TODAY AS
WE ARE UNDER THE INFLUENCE OF HIGH PRESSURE. THE HIGH MOVES OFF TO
THE EAST TONIGHT...CAUSING WINDS TO SHIFT TO THE SOUTH/SOUTHEAST.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Apr 28, 2:56 AM CST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
356 AM CDT WED APR 28 2010

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-291000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
356 AM CDT WED APR 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES RETURN FRIDAY THROUGH MONDAY. THERE IS
SOME POTENTIAL FOR PERIODS OF SEVERE WEATHER DURING THIS TIME
FRAME...BUT THE MAIN IMPACT MAY COME FROM MULTIPLE EPISODES OF
HEAVY RAINFALL...ESPECIALLY FRIDAY NIGHT THROUGH THE WEEKEND.

MINOR FLOODING ON AREA RIVERS COULD OCCUR BY LATE WEEKEND OR
EARLY NEXT WEEK. PLEASE REFER TO THE HYDRO LOGIC OUTLOOK FOR
ADDITIONAL INFORMATION ON THE HEAVY RAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE IN THE FRIDAY THROUGH MONDAY TIME
PERIOD.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Cape Girardeau

When
April 28, 6:00 AM CST to April 30, 11:59 PM CST
Where
Cape Girardeau County, 1.09 mi E of Gulf Jct to 1.33 mi SSE of Cape Girardeau
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
37.271, -89.530

Minor flooding of the Mississippi River occurred near Cape Girardeau. Some low-lying fields and river access points were under water.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, April 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 221134.